Jump to content

Scenes from the Med Taper


Recommended Posts

It's four months since I've been in the hospital, two months since I stopped Zyprexa, and one month since stopping Depakote.

Perhaps foolishly, I've been trying to get rid of two more meds: Abilify, 'cause I'm a zombie slug (it never was all that activating for me), and Lexapro, because who wants to need Viagra, and I'm not convinced it was helping anyway. That would leave me with lithium and Lamictal, which in theory could be enough for Textbook BP2 Girl.

And yet...

I'm a week into my decreased dose of Abilify and the symptoms don't make sense. Before the dose reduction I was restless, shopping, desperate to get off all my meds together. Since then I have chilled about the meds and the shopping, but I still get really agitated (I'm stressed) and now I'm crashing into I Hate Life / Walking Dead Land.

I don't get it. I'm seeing pdoc tomorrow and I think he might raise the dose again. At this rate, I'll never get off of Lexapro.

So what do you think? Needing Abilify, or just bouncing around from the change in brain chemistry?

Thanks, I needed to vent,

SG

Link to comment
Share on other sites

I think this is an excellent question...

Unfortunately, in my opinion, there is no real way to tell.

Something in my gut leans towards a rebound effect from the change in brain chemistry...although most docs (and family members) automatically assume that since symptoms returned once discontinuation, that MUST AUTOMATICALLY SIGNIFY that the person NEEDS the medication.

I'm not sure I buy that logic.

Could be the brain reacting to the withdrawal of the medication.

But again, how can anyone pinpoint that for sure.

And I'm not a pdoc, so take my 2 cents with a grain of salt... ;)

Link to comment
Share on other sites

i'm NOT a pdoc, so just like what everyone else has to contribute, take my offerings wtih a grain of salt.

it sounds to me like an SSRI crash. i've had them so bad and depressions so bad from them that i've been suicidal and hospitalized. i've also had some ER visits wtih no hospitalization but a nice med change from my pdoc.

it took me so many tries to get off of paxil, i lost count. it was like a street drug in my system or something. i couldn't live without it. finally i went down in liquid form in milligrams at a time, super slow, and managed to ween off of it, and started lexapro, which i had no trouble stopping. at least, it was nothing compared to the paxil withdrawl.

i'd say talk about your pdoc about it, but aren't they quick to assume that it must be the return of your symptoms and not just your body whacking out? of course if you take away such a powerful substance from your body, there will be reactions. Walking Dead Land seems to sum it up.

just listen to yoru pdoc but think for yourself too. what does your body say? what does your gut say? if you ween for awhile longer, how will you feel then? what about bridging with prozac? or going down on the lexapro in milligrams like i did with the paxil? you could just have issues with it like i had wtih paxil.

good luck with that. it sucks ass, i know, i've been there.

loon

Link to comment
Share on other sites

Update:

Because I have a lot of stress coming up (fly the kids to California for a wedding/long weekend, then come back and host all of the inlaws for the holidays), we've put the Abilify back to 10 mg for the time being, planning to taper it by 2.5's next time.

I'm so relieved that I won't be flipping out in the middle of somebody's wedding ceremony on the other edge of the continent. (I'm packing some Zyprexa, to make double-sure.) Of course, if things were quieter, I might have been relieved to have been told that it would pass if I stuck it out. You never know.

Next time I think I'll try to get rid of the AD *before* the AP.

;) SG

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...